On Multi-Dimensional Packets of Surface Waves

Phoolan Prasad, E. V. Krishnan

Research output: Contribution to journalArticlepeer-review


By using the method of operators of multiple scales, two coupled nonlinear equations are derived, which govern the slow amplitude modulation of surface gravity waves in two space dimensions. The equations of Davey and Stewartson, which also govern the two-dimensional modulation of the amplitude of gravity waves, are derived as a special case of our equations. For a fully dispersed wave, symmetric about a point which moves with the group velocity, the coupled equations reduce to a nonlinear Schrodinger equation with extra terms representing the effect of the curvature of the wavefront.

Original languageEnglish
Pages (from-to)1028-1032
Number of pages5
JournalJournal of the Physical Society of Japan
Issue number3
Publication statusPublished - 1978

ASJC Scopus subject areas

  • General Physics and Astronomy


Dive into the research topics of 'On Multi-Dimensional Packets of Surface Waves'. Together they form a unique fingerprint.

Cite this